MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-5-20-HX-SS
Medical Device Problem Codes Break (1069); Stretched (1601); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the coil was stretched.The patient was undergoing surgery for treatment of an unruptured aneurysm (c6) with a max diameter of 5.5mm and a 4.8mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that there was accidental stretching during stuff of the spring coil.Coil separation/break/premature detachment occurred.There was no surgical or medicinal intervention required.The pushwire was not bent or broken.There was no friction or difficulty during delivery.The physician did not reposition the coil and did not attempt to detach the coil.The physician did not rotate the delivery pusher during procedure.It was unknown if continuous flush was administered during the procedure.The reported device and any accessory devices were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received clarified that the coil did not break/separate or prematurely detach.There were no issues that resulted in the damage that was found.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis: as found condition: the axium prime coil was returned for analysis within a shipping box, within a plastic bio-pouch, and within a dispenser coil.The axium prime coil was returned without its introducer sheath.Damage location details: no bends or kinks were found with the pusher.The implant coil was found still attached to the pusher.The implant coil was found stretched on its proximal end with the polypropylene filament broken.The remaining implant coil was in good condition.Testing/analysis: none conclusion: based on the device analysis and reported information, the customer¿s ¿coil stretch¿ report was confirmed.Possible causes of ¿coil stretch¿ include user does not maintain a continuous flush, tortuous anatomy, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, pusher rotation, user advances coil against resistance, or use of an incompatible catheter.The patient¿s vessel tortuosity was ¿normal¿, there was no friction or difficulty during delivery, the physician did not reposition the coil, and the physician did not rotate the delivery pusher during procedure.Therefore, tortuous anatomy, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, pusher rotation, and user advances coil against resistance were ruled out as potential causes.It was not known if a continuous flush was administered during the procedure; therefore, user does not maintain a continuous flush could not be ruled out as a potential cause.The catheter used in the event was not returned.In addition, the make/model of the catheter was not provided.Therefore, use of an incompatible catheter could not be ruled out as a potential cause.The cause of the reported event could not be determined as insufficient information was provided.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15834176
Report Number9617601-2022-00166
Device Sequence Number12203047
Product Code KRD
UDI-Device Identifier00847536038585
UDI-Public00847536038585
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2025
Device Model NumberAPB-5-20-HX-SS
Device Catalogue NumberAPB-5-20-HX-SS
Device Lot Number224324132
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2022
Supplement Date Received by Manufacturer11/22/2022
02/24/2023
Initial Report FDA Received Date11/21/2022
Supplement Report FDA Received Date12/12/2022
03/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale